Weight Loss Support - Reaction to supplements or allergy? Anyone else????




ronni62
07-16-2012, 08:36 AM
Has anyone tried magnesium citrate or chromium piccolinate supplements? If so, did you have any issues with either of them? Trying to narrow down some weird symptoms I've been having, so eliminating both for a few days to see if it goes away, but it could also be an allergic reaction to something else, so just wondering if anyone else has had ANY kind of issue with either of these supplements.

Thanks!


kelly315
07-16-2012, 08:47 AM
Sometimes it's the adhesive that gets people- some multivitamins make me nauseated and/or get sick because of this.

Always best to see a doctor.

ronni62
07-16-2012, 09:23 AM
no adhesives or any other 'fillers' in the supplements and were purchased from a very reputable resource. Both are actually in powder form, as well.


Justwant2Bhealthy
07-16-2012, 12:36 PM
Did you do a google search about these supplements? Some sites will give you a list of possible side effects with them. Best thing is to stop taking them for now and see if they go away. Yes, a pharmacist and doctor may know as well. :hug:

ronni62
07-16-2012, 01:43 PM
Yep I had done a search and came up with nothing. I'm thinking it may actually be a reaction to my son's new antiperspirant. Many scents cause reactions for me-usually just sneezing or watery eyes, but it's possible the scent is causing the asthma cough and heart palpitations, similar to what pesticides & beestings do to me, along with an unbelievable headache!

Justwant2Bhealthy
07-16-2012, 03:22 PM
OK, I did a search and found that anyone with kidney problems shouldn't take either one. MAGNESIUM is a natural blood thinner so people taking coumadin or other thinners shouldn't take it without asking their doctor first. Anyone with a low heart rate shouldn't take xtra magensium either. The most common side effect is diarrhea.

For the CHROMIUM, there were many more reported side effects, esp concern about kidney failure, low blood sugar side effects, and others like ...

dizzyness, shakes, headaches, nausea, vomiting, skin rashes or blisters, fatigue, loss of appetite, low urine output, bruising, nosebleeds, and sleep disturbances should be reported to a doctor. They really cautioned about taking high does of Chromium.

Here's the link about the Chromium ...

http://altmedicine.about.com/od/herbsupplementguide/a/chromiumsideeff.htm

Arctic Mama
07-16-2012, 04:27 PM
I take both supplements. No weird symptoms except some bowel overstimulation, initially, which is very normal with increased doses of magnesium. After a week it gets better.

Both supplements are excellent for insulin support and control for those with metabolic syndrome, but you must be cautious if you are already taking medication for such conditions as it may cause extremely low blood sugar. Normal doses (not exceeding 200 mcg for the Chromium and 400 mg for the Magnesium) are highly unlikely to cause reactions in healthy individuals. But mega dosing on either is not safe or advised, from all I have read.

What symptoms, specifically, are you referring to?

ronni62
07-16-2012, 09:59 PM
Arctic Mama-I've been having an asthma-type cough and heart palpitations. Feels a lot like when I've had allergic reaction to beestings or pesticides. I didn't take either supplement today and am still having the problem, although not quite as bad. Don't have any kidney issues or diabetes, so wasn't concerned about those issues (I had read about those somewhere-thanks, Rosebud!) and my blood pressure is ok, so......?

I knew that these were kind of strange for reactions to natural supplements, but then realized my son had changed his antiperspirant at the same time as I started taking the supplements, so I'm eliminating the supplements and waiting to see what happens over the next couple days.

Thanks for all the info! :)

ronni62
07-19-2012, 10:44 AM
May have accidentally come up with the answer! After eliminating the supplements and DS3's new BO killer, I was still having the problems, so looked at what I was eating right before the symptoms would start, as it was getting worse after each meal. First, eliminated wheat items and the symptoms began to improve, but still having them at times. Next, eliminated dairy of all kinds. The symptoms are 99% gone and I've dropped nearly 3 pounds in a day and a half!!! And, I'm still eating quite a bit, just no dairy or wheat!

Going to stick with this for a while to see what happens. I can't believe how much more energy I woke up with this morning:)

Thanks to those of you who tried to help me with this issue!